Alert archive / Arkansas / Tornado Warnings in 2001
Tornado Warning 57, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Dec 7, 2001, 6:16 PM CST for Pulaski County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 7, 2001, 6:16 PM CST (00:16 UTC)
- Expired
- Dec 7, 2001, 7:00 PM CST
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pulaski County, AR
The radar
The Little Rock radar (KLZK), 16 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
665 WFUS54 KLZK 080016 TORLIT ARC119-080100- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 616 PM CST FRI DEC 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... PULASKI COUNTY IN CENTRAL ARKANSAS * UNTIL 700 PM CST * AT 614 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO OVER PINNACLE MOUNTAIN...OR ABOUT 14 MILES NORTH OF BENTON...MOVING NORTHEAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MAUMELLE AROUND 630 PM CST MORGAN AROUND 635 PM CST GIBSON AROUND 655 PM CST REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3478 9258 3474 9245 3491 9216 3491 9239
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Dec 7, 2:00 PM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Dec 7, 2:00 PM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 200 PM CST FRI DEC 7 2001 .SHORT TERM...MODELS IN VERY GOOD AGREEMENT THIS AFTERNOON WITH ONLY MINOR DIFFERENCES NOTED THOUGH 60 HOURS. MODELS ARE ALSO CONSISTENT WITH SLOWING DOWN THE LARGE SCALE FEATURES EVEN MORE SO RUN TO RUN CONSISTENCY REMAINS GOOD. WITH NO GLARING DIFFERENCES TO DISTINGUISH BETWEEN THE MODELS...A BLEND OF THEM SEEMS REASONABLE. WATER VAPOR IMAGERY CONTINUES TO SHOW PLUME OF MOISTURE STRETCHING FROM THE EASTERN PACIFIC OVER THE MID SOUTH TO THE EAST COAST. SURFACE BOUNDARY REMAINS STALLED OUT ACROSS THE CENTRAL PART OF THE STATE AS WIND FLOW ALOFT REMAINS PARALLEL TO IT. FRONT IS ILL DEFINED WITH A DROP IN DEW POINTS REALLY THE ONLY WAY TO IDENTIFY IT. FRONT SEEMS TO BE LOCATED FROM NORTH OF RUSSELLVILLE TO NORTH OF JONESBORO. WEAK IMPULSE RIDING ALONG THIS FRONT CONTINUES TO GENERATE SHOWERS AND STORMS...MAINLY OVER EASTERN PARTS OF THE STATE. MUCH COOLER AIR OFF TO THE NORTH WILL BRING MUCH COOLER AND DRIER AIR TO THE AREA ON SATURDAY. BEFORE THAT TRANSITION...SURFACE LOW PRESSURE CONTINUES TO GET ITS ACT TOGETHER OVER SOUTHERN OKLAHOMA. THIS LOW WILL TRACK ALONG THE FRONT AND INTO WESTERN ARKANSAS BY LATE AFTERNOON. THE LOW WILL MOVE NORTHEAST OVERNIGHT AND INTO NORTHERN TENN BY MORNING. CROSS SECTIONS SHOW GOOD LOW LEVEL MOISTURE AND IMPRESSIVE LIFT ALONG WITH HIGH PRECIPITABLE WATER IN PLACE OVERNIGHT. PREVIOUS RUNS WERE CONFINING THE PRECIP TO MAINLY SOUTHERN ARKANSAS BUT BELIEVE IT WILL BE A STATEWIDE EVENT WITH HIGHER AMOUNTS TO THE SOUTH INSTEAD. BEST DYNAMICS OCCUR OVERNIGHT SO LIKELY POPS WILL BE INTRODUCED WITH CLEARING MOVING FROM NORTHWEST TO SOUTHEAST SATURDAY. WILL HOLD ONTO MINIMAL POPS EARLY ON SATURDAY OVER THE SOUTH UNTIL FRONT CLEARS THE AREA. THE MUCH COOLER AIR WILL THEN BEGIN TO SPILL OVER THE AREA AS NORTHWEST FLOW GETS ESTABLISHED. PRESSURE GRADIENT TIGHTENS SO WILL CONTINUE TO MENTION BREEZY IN THE FORECAST. HIGH PRESSURE WILL THEN BUILD OVER THE AREA SATURDAY AND INTO SUNDAY. THICKNESS VALUES DROP SIGNIFICANTLY OVER THE WEEKEND AS STRONG H5 TROF SWINGS THROUGH. AVN TEMPS SEEM MORE REASONABLE AND WILL GENERALLY BE FOLLOWED. .EXTENDED...MODELS IN FAIRLY GOOD AGREEMENT WITH HIGH PRESSURE CONTINUING INTO TUESDAY BEFORE THE NEXT SYSTEM BEARS DOWN FOR WEDNESDAY AND THURSDAY. MODELS SWING A TROF AND ASSOCIATED SURFACE FRONT THROUGH THE AREA LATE WEDNESDAY WITH STRENGTH AND TIMING DIFFERENCES GREAT ENOUGH TO CAUSE LOW CONFIDENCE. WILL SIMPLY BROADBRUSH RAIN AND THUNDERSTORMS FOR BOTH DAYS 6 AND 7 AND HOPE THE MODELS COME INTO BETTER AGREEMENT. FRM NUMBERS SEEM REASONABLE. 56 .LZK...NONE
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 6:57 PM CST | Tornado Warning | LZK | Lonoke, Pulaski | 33 min |
| Dec 7, 7:30 PM CST | Tornado Warning | LZK | Lonoke, White | 45 min |
Nearby
Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.